| Catalog Number |
950501230 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the proximal section slides off the up-rod, spikes are bent.Unknown surgical delay.
Event or Problem Description
Additional information received: a- was there any surgical delay related to the event? no.B- was there any patient consequence related to the event? no.C- did the instrument break into 2 or more pieces? yes.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary : it was reported that the proximal section slides off the up-rod, spikes bent.Unknown surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the hp em tibial jig spiked uprod's head separated from the body shaft and the connector pin was partially worn out.Additionally, both prongs were found bent.All pieces were returned for evaluation.Potential cause can be attributed to unintended use error by using excessive force to over extend the device multiple times through the device service life, causing the pin to wear/break, and subsequently causing the device to come apart.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Bent condition can be consistent with a component failure that was caused by exposure to unintended forces in a prying motion or by improper handling or care.However, based on the age of the device (around 15 years), potential cause can be traced to an end of life problem.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The functional test performed revealed that the blue knob was working as intended and the slide component will come apart as a consequence of the pin condition.No signs of loosening were found for this device or its components.The overall complaint was confirmed as the observed condition of the hp em tibial jig spiked uprod would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code a1108 provided is not a valid finished goods lot number.
Additional Manufacturer Narrative
The device malfunction, functional : loose , will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.